Acquired Long QT Syndrome and Generalized Tonic Clonic Seizure After First Dose Bupropion HCL
Mehmet Akdeniz, Çağdaş Akgüllü, Ufuk Eryılmaz
Keywords: Bupropion, long QT syndrome, electrocardiography, tonic clonic seizure syndrome
Long QT syndrome is a pathology that may cause fatal arrhythmias and has congenital or acquired forms. Structural and functional defects of the membrane ion channels are thought to be the cause of congenital form of long QT syndrome. On the other hand, drugs, electrolyte disorders, some kind of toxins, myocardial ischemia, conduction abnormalities and endocrine disorders such as hypothyroidism are known to be the cause of acquired form of long QT syndrome. Bupropion, that is widely used for both as an anti-depressant or the relief of the symptoms of cigarette smoking cessation, is one of the drugs that may cause QT prolongation. However, QT prolongation under dosages less than 1.5 g/day bupropion is exteremely rare. In this report, we declare a 26 years old female patient, who experienced transient QT prolongation and generalized tonic clonic seizure after the fi rst dose of 600 mg slow-release bupropion.